Alert archive / California / Wind Advisories in 2025

Wind Advisory 3, NWS San Diego, CA

January 24, 2025San Bernardino County, San Diego County, California

NWS San Diego, CA issued this wind advisory at Jan 24, 2025, 1:05 PM PST for San Bernardino County, San Diego County, California. It took effect at Jan 25, 2025, 10:00 AM PST. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Jan 24, 2025, 1:05 PM PST (21:05 UTC)
In effect from
Jan 25, 2025, 10:00 AM PST
Expired
Jan 26, 2025, 6:00 AM PST
In force
20 hr
Issued by
NWS San Diego, CA

Counties San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 108 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 9.1 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2025-01-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2025-01-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5553 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

674 
WWUS76 KSGX 242105
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
105 PM PST Fri Jan 24 2025

CAZ060-062-250630-
/O.NEW.KSGX.WI.Y.0003.250125T1800Z-250128T1400Z/
Apple and Lucerne Valleys-San Diego County Deserts-
Including the cities of Adelanto, Borrego Springs, Southern
California Logistics Airport, Hesperia, Victorville, and Apple
Valley
105 PM PST Fri Jan 24 2025

...WIND ADVISORY IN EFFECT FROM 10 AM SATURDAY TO 6 AM PST TUESDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph 
  expected.

* WHERE...Apple and Lucerne Valleys and San Diego County Deserts. 
  Highest winds near the desert mountain slopes.

* WHEN...From 10 AM Saturday to 6 AM PST Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

APR
6 follow-up statements
187 
WWUS76 KSGX 242144
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
144 PM PST Fri Jan 24 2025

CAZ060-062-250630-
/O.EXT.KSGX.WI.Y.0003.250125T1800Z-250126T1400Z/
Apple and Lucerne Valleys-San Diego County Deserts-
Including the cities of Adelanto, Borrego Springs, Southern
California Logistics Airport, Hesperia, Victorville, and Apple
Valley
144 PM PST Fri Jan 24 2025

...WIND ADVISORY NOW IN EFFECT FROM 10 AM SATURDAY TO 6 AM PST 
SUNDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph 
  expected.

* WHERE...WHERE...Apple and Lucerne Valleys and San Diego County 
  Deserts. Highest winds near the desert mountain slopes.


* WHEN...From 10 AM Saturday to 6 AM PST Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

APR
565 
WWUS76 KSGX 250531
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
931 PM PST Fri Jan 24 2025

CAZ060-062-251415-
/O.CON.KSGX.WI.Y.0003.250125T1800Z-250126T1400Z/
Apple and Lucerne Valleys-San Diego County Deserts-
Including the cities of Hesperia, Borrego Springs, Southern
California Logistics Airport, Adelanto, Apple Valley, and
Victorville
931 PM PST Fri Jan 24 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM SATURDAY TO 6 AM PST 
SUNDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph 
  expected.

* WHERE...Apple and Lucerne Valleys and San Diego County Deserts.

* WHEN...From 10 AM Saturday to 6 AM PST Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

SS
818 
WWUS76 KSGX 251151
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
351 AM PST Sat Jan 25 2025

CAZ060-062-252215-
/O.CON.KSGX.WI.Y.0003.250125T1800Z-250126T1400Z/
Apple and Lucerne Valleys-San Diego County Deserts-
Including the cities of Adelanto, Southern California Logistics
Airport, Hesperia, Victorville, Apple Valley, and Borrego Springs
351 AM PST Sat Jan 25 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 AM 
PST SUNDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph 
  expected.

* WHERE...Apple and Lucerne Valleys and San Diego County Deserts.

* WHEN...From 10 AM this morning to 6 AM PST Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

12
350 
WWUS76 KSGX 252040
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
1240 PM PST Sat Jan 25 2025

CAZ060-062-260615-
/O.CON.KSGX.WI.Y.0003.000000T0000Z-250126T1400Z/
Apple and Lucerne Valleys-San Diego County Deserts-
Including the cities of Southern California Logistics Airport,
Apple Valley, Adelanto, Victorville, Borrego Springs, and
Hesperia
1240 PM PST Sat Jan 25 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST SUNDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts 45 to 55 mph 
  expected.

* WHERE...Apple and Lucerne Valleys and San Diego County Deserts.

* WHEN...Until 6 AM PST Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

CO
793 
WWUS76 KSGX 260525
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
925 PM PST Sat Jan 25 2025

CAZ060-062-261400-
/O.CON.KSGX.WI.Y.0003.000000T0000Z-250126T1400Z/
Apple and Lucerne Valleys-San Diego County Deserts-
Including the cities of Hesperia, Borrego Springs, Southern
California Logistics Airport, Adelanto, Apple Valley, and
Victorville
925 PM PST Sat Jan 25 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST SUNDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts to 50 mph expected.

* WHERE...Apple and Lucerne Valleys and San Diego County Deserts.

* WHEN...Until 6 AM PST Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

SS
694 
WWUS76 KSGX 261353
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
553 AM PST Sun Jan 26 2025

CAZ060-062-261500-
/O.EXP.KSGX.WI.Y.0003.000000T0000Z-250126T1400Z/
Apple and Lucerne Valleys-San Diego County Deserts-
Including the cities of Adelanto, Borrego Springs, Southern
California Logistics Airport, Victorville, Apple Valley, and
Hesperia
553 AM PST Sun Jan 26 2025

...WIND ADVISORY WILL EXPIRE AT 6 AM PST EARLY THIS MORNING...

The threat has ended.

$$

12

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Jan 24, 10:06 AM PST, 2 hours 59 minutes earlier.

Area forecast discussion, Jan 24, 10:06 AM PST, 2 hours 59 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
1006 AM PST Fri Jan 24 2025

.SYNOPSIS... Winds will weaken during the day, but conditions will
stay very dry with single digit relative humidity. For the weekend
into early next week, a cold low pressure system from the north is
expected to bring cooling with widespread showers and mountain snow
for Saturday night through Tuesday. Dry and warmer weather is
expected for the remainder of the week.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

.Morning Update...

East winds are beginning to weaken this morning with gusts 20-35
MPH. Though the air remains very dry with single digit relative
humidity values, fire weather risk will lower by the afternoon
hours. GOES imagery shows higher level clouds coming up from the
south with some areas in San Diego County seeing smoke from the fire
on Otay Mountain and in northern Baja, so expect hazy conditions
throughout the day. Onshore winds will take hold into Saturday, with
some stiff south winds near the coast. Confidence remains low to
moderate on exact wind speeds, but windy conditions will be
present from the desert mountain slopes into the deserts. ECMWF
ensembles range from peak gusts 35-55 MPH near Victorville by
Saturday afternoon.

Latest hi-res guidance brings in precipitation to parts of Orange
County and the Inland Empire by Saturday evening with precip moving
eastward across SoCal overnight. We continue to work on the forecast
totals for this system as the event lasts through early next week.
Chances for rain/mountain snow begin to drop off by later into
Tuesday, with dry weather expected for the remainder of next week.

.Previous Discussion (415 AM Friday)...

.SHORT TERM (Today through Sunday)...
A return of onshore flow will spread higher coastal humidity
inland beginning later today through the weekend. Stronger onshore
flow will bring stronger and gusty southwest to west winds for
the mountains and deserts for Saturday afternoon through Saturday
night with gusts to 45 to 55 mph and isolated gusts to 70 mph.

Not much has changed with the timing and track of the closed low
pressure system from the north for the weekend into early next week.
The center of that closed upper level low pressure system is
expected to move to near Point Conception late in the day Sunday,
then move slowly eastward across southern California on Monday.
There will be increasing chances for showers on Saturday night into
Sunday. The snow level will rise to around 4500 feet for Saturday
night and around 5000 feet on Sunday.

High temperatures today will be 5 to 10 degrees warmer for the
mountains with coastal areas into the western valleys 4 to 8 degrees
cooler. Cooling will continue to spread inland over the weekend with
high temperatures for Sunday for the coast and valleys mostly in the
50s.

The HRRR smoke output shows smoke aloft spreading northward across
much of San Diego County by this evening with much of that smoke
originating from fires in northern Baja. Near-surface smoke is most
likely across southern portions of San Diego County today.

&&

.LONG TERM (Monday through Thursday)...
Numerous showers will continue into Monday with the center of closed
upper level low pressure system over southern California with the
showers decreasing on Tuesday as the low pressure system moves
slowly eastward. The snow level will fall to around 4000 to 4500
feet for Sunday night and Monday.

NBM probabilities of receiving one inch or more of rainfall/liquid-
equivalent through Monday night are generally 80 to 90 percent from
the coast to the mountains with an 80 percent or greater chance for
three inches or more of rainfall/liquid-equivalent for the typically
wetter mountain locations. For the mountains, there is a 70 percent
chance of receiving 12 inches or more of snowfall above 6000 feet.

&&

.AVIATION...
241700Z....Mostly clear skies with gradually increasing high clouds.
Elevated east-northeast winds in the foothills continue to gradually
taper off by 19-21z. Onshore flow is established this afternoon with
light winds overnight.

NWS San Diego is aware of limited communications of observations
from KTRM since January 8th. We are working with the FAA to address
this issue.

&&

.MARINE...
There is a slight chance of thunderstorms Sunday evening, any of
which could produce locally gusty and erratic winds, lightning, and
briefly hazardous conditions. Otherwise, prevailing winds and seas
are not expected to generate hazardous marine conditions today
through Tuesday.

&&

.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Winter Storm Watch from Saturday evening through Tuesday morning
     for San Bernardino County Mountains.

     Winter Storm Watch from Sunday morning through Tuesday morning
     for Riverside County Mountains-San Diego County Mountains.

PZ...None.

&&

UPDATE...APR
PUBLIC...17
AVIATION/MARINE...Munyan

In the hours before

Local storm report, Jan 24, 9:21 AM PST, 3 hours 44 minutes before
Preliminary Local Storm Report
National Weather Service San Diego CA
921 AM PST Fri Jan 24 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     Wildfire         5 WSW Dulzura           32.60N 116.84W
01/23/2025                   San Diego          CA   Fire Dept/Rescue

            Border2 wildfire on Otay mountain. 4300
            acres and 10 percent contained. Evacuation
            warnings in effect to the west. Otay
            mountain SDGE had relative humidity 8
            percent and Santa Ana east wind gusts to 35
            to 45 mph at start and through overnight
            hours. Humidity decreased to 3 to 5 percent
            overnight and Friday morning with wind gusts
            to 25 mph.

&&

SGX
Local storm report, Jan 24, 9:24 AM PST, 3 hours 41 minutes before
Preliminary Local Storm Report
National Weather Service San Diego CA
924 AM PST Fri Jan 24 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0242 PM     Wildfire         5 NNE Mission Beach     32.86N 117.24W
01/23/2025                   San Diego          CA   Fire Dept/Rescue

            Gilman brush fire burned 2 acres. Gilman
            Drive and Via Alicante, South of La Jolla.
            Relative humidity was 6 percent and Santa
            Ana wind gusts 15 to 20 mph at nearest
            weather station. Dewpoint temperature as low
            as -9F overnight.

&&

SGX
Local storm report, Jan 24, 9:58 AM PST, 3 hours 7 minutes before
Preliminary Local Storm Report
National Weather Service San Diego CA
958 AM PST Fri Jan 24 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     Wildfire         3 S Hemet               33.70N 116.97W
01/23/2025                   Riverside          CA   Fire Dept/Rescue

            Gibbel brush fire reached 15 acres. State
            Street and Gibbel Road, Hemet. SCE Heshmet
            had relative humidity at 7 percent and wind
            gusts 15 mph.

&&

SGX

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 24, 12:59 PM PSTWinter Storm WarningSGXRiverside, San Bernardino3 days
Jan 24, 12:59 PM PSTWinter Weather AdvisorySGXSan Bernardino, San Diego3 days

Nearby

Wind Advisories in California, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.